Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 60, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 26, 2007, 3:53 PM MDT for Utah County, Utah. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2007, 3:53 PM MDT (21:53 UTC)
- Expired
- Aug 26, 2007, 4:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Utah County, UT
The radar
The Salt Lake City radar (KMTX), 132 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 3285 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 262154 SVRSLC UTC049-262230- /O.NEW.KSLC.SV.W.0060.070826T2153Z-070826T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 353 PM MDT SUN AUG 26 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UTAH COUNTY IN UTAH... THIS INCLUDES THE COMMUNITY OF PROVO... * UNTIL 430 PM MDT * AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF PROVO...OR ABOUT 12 MILES NORTHWEST OF PAYSON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGVILLE...SPANISH FORK...6 MILES SOUTH OF PROVO AND 6 MILES NORTHWEST OF MAPLETON BY 430 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR UTAH LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4024 11202 4006 11200 4005 11157 4028 11158 $$ CSMITH
2 follow-up statements
000 WWUS55 KSLC 262219 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 418 PM MDT SUN AUG 26 2007 UTC049-262230- /O.CON.KSLC.SV.W.0060.000000T0000Z-070826T2230Z/ UTAH UT- 418 PM MDT SUN AUG 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL UTAH COUNTY... AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF SPANISH FORK...OR ABOUT NEAR PAYSON...MOVING EAST AT 15 MPH. ANOTHER THUNDERSTORM IS DEVELOPING TO THE SOUTHWEST OF THE SEVERE THUNDERSTORM. THE SEVERE THUNDERSTORM WILL BE NEAR... SPANISH FORK...SPRINGVILLE AND MAPLETON BY 430 PM MDT... LAT...LON 4024 11202 4006 11200 4005 11157 4028 11158 $$ CSMITH
000 WWUS55 KSLC 262234 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 434 PM MDT SUN AUG 26 2007 UTC049-262244- /O.EXP.KSLC.SV.W.0060.000000T0000Z-070826T2230Z/ UTAH UT- 434 PM MDT SUN AUG 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL UTAH COUNTY EXPIRES AT 430 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAINFALL REMAINS POSSIBLE WITH THIS STORM. LAT...LON 4024 11202 4006 11200 4005 11157 4028 11158 $$ CSMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 10:10 AM MDT, 5 hours 43 minutes earlier.
Area forecast discussion, Aug 26, 10:10 AM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1010 AM MDT SUN AUG 26 2007
.SYNOPSIS...HIGH PRESSURE ALOFT OVER THE SOUTHERN ROCKIES WILL ALLOW
TROPICAL MOISTURE TO SPREAD NORTH ACROSS UTAH THE NEXT COUPLE OF
DAYS. THIS MOISTURE WILL LINGER OVER THE AREA FOR MUCH OF THE COMING
WEEK.
&&
.DISCUSSION...RIDGE AXIS HAS SHIFTED EAST INTO COLORADO AND NEW
MEXICO THIS MORNING...ALLOWING MOISTURE TO MAKE ITS WAY INTO
SOUTHERN UTAH FROM ARIZONA. GOES-DERIVED PRECIPITABLE WATER VALUES
ARE ALREADY OVER AN INCH ALONG THE UTAH/ARIZONA BORDER. A VORT LOBE
NEAR THE FOUR CORNERS AREA THIS MORNING HAS HELPED TO FIRE UP SOME
CONVECTION OVER SOUTHEAST UTAH...BUT THIS FEATURE IS EXPECTED TO
MOVE EAST OUT OF THE AREA THIS AFTERNOON.
A MIDLEVEL CIRCULATION AND VORT MAX OVER ARIZONA WAS PROGGED BY
MODELS YESTERDAY TO SHIFT INTO SOUTHERN UTAH THIS MORNING...BUT THIS
DISTURBANCE IS STILL LINGERING OVER CENTRAL ARIZONA AND IS NOW
PROGGED TO LIFT ACROSS THE FOUR CORNERS LATE THIS AFTERNOON. WITHOUT
THIS FEATURE MOVING ACROSS THE CWA...CONVECTION TODAY MAY NOT BE AS
INTENSE AS PREVIOUSLY THOUGHT. HOWEVER...GIVEN THE INCREASING TREND
IN MOISTURE AND INSTABILITY...SCATTERED THUNDERSTORMS ARE STILL
EXPECTED ACROSS SOUTHERN AND CENTRAL UTAH THIS AFTERNOON...PRODUCING
LOCALLY HEAVY RAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR FAR
SOUTHERN UTAH.
THE AIRMASS WILL REMAIN DRIER OVER THE NORTH TODAY...ALTHOUGH A
MOISTENING TREND IS NOTED AS DEWPOINTS HAVE CLIMBED SEVERAL DEGREES
FROM 24 HOURS AGO. IN ADDITION...A POCKET OF HIGHER PRECIPITABLE
WATER HAS DEVELOPED ACROSS THE WEST DESERTS. THIS MOISTURE
COINCIDES WITH AN AREA OF LOW LEVEL CONVERGENCE...WHICH SUGGESTS
THAT THUNDERSTORMS COULD DEVELOP THERE LATE THIS AFTERNOON AND
EVENING AND SPREAD INTO THE CENTRAL AND SOUTHERN WASATCH FRONT.
HOWEVER...THESE THUNDERSTORMS COULD BE DRY AND PRODUCE GUSTY WINDS.
OTHERWISE...A TROUGH MOVING ACROSS THE NORTHERN INTERMOUNTAIN REGION
WILL BRING INCREASING WINDS TO FAR NORTHERN UTAH TODAY. COUPLED WITH
LOW HUMIDITIES...THESE WINDS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS NORTHWEST UTAH AND THE NORTHERN WASATCH MOUNTAINS.
A RED FLAG WARNING REMAINS IN EFFECT.
MOISTURE WILL CONTINUE TO SPREAD NORTH ACROSS THE CWA TOMORROW WITH
PRECIPITABLE WATER OF AN INCH OR MORE OVER ALL BUT FAR NORTHERN
UTAH. IN ADDITION...A SHORTWAVE TROUGH CURRENTLY OFF THE CALIFORNIA
COAST WILL MOVE ACROSS CENTRAL UTAH TOMORROW AFTERNOON. EXPECT THIS
DISTURBANCE TO INTERACT WITH THE MOISTURE TO RESULT IN A GREATER
AREAL COVERAGE OF PRECIPITATION AND A MORE ACTIVE DAY OF CONVECTION
TOMORROW.
HIGH PRESSURE SHIFTS WESTWARD AGAIN ON TUESDAY...WHICH WILL CUT OFF
THE MOISTURE FLOW. HOWEVER...LINGERING MOISTURE UNDERNEATH THE RIDGE
WILL STILL ALLOW SOME DIURNAL CONVECTION THROUGH AT LEAST THE MIDDLE
OF THE WEEK.
CURRENT PACKAGE LOOKS REASONABLE IN THE SHORT TERM.
&&
.AVIATION...SOUTHERLY DRAINAGE WINDS AT KSLC SHOULD GIVE WAY TO A
NORTHERLY LAKE BREEZE AROUND 20-21Z THIS AFTERNOON. HOWEVER...THERE
IS A 30 PERCENT CHANCE THAT WINDS COULD REMAIN SOUTHERLY ALL DAY.
WINDS AT THE TERMINAL COULD BE IMPACTED FROM NEARBY THUNDERSTORMS
AFTER 22Z.
&&
.FIRE WEATHER...RH RECOVERY WAS GOOD OVERNIGHT FOR MOST AREAS. THE
EXCEPTION WAS THE FAR NORTHWEST PORTIONS OF UTAH WHERE RH ONLY
REACHED ABOUT 20 PERCENT THIS MORNING. LIGHTNING WILL BE ON THE
INCREASE TODAY AND MONDAY...MAINLY FOR AREAS SOUTH OF I-80. THE
STORMS SHOULD BE WET WITH GOOD RH RECOVERY FOR THE NEXT FEW NIGHTS.
BREEZY DRY CONDITIONS CONTINUING THE NEXT FEW DAYS FOR EXTREME
NORTHERN UTAH.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON TO 9 PM TONIGHT FOR FIRE WEATHER
ZONES UTZ420-426.
FLASH FLOOD WATCH FROM NOON TO 9 PM TONIGHT FOR ZONES
UTZ019>021.
WY...NONE.
&&
CHENG/GIBSON
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 26, 6:22 AM MDT, 9 hours 31 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:36 AM MDT | Flash Flood Watch | SLC | 40 hr | |
| Aug 26, 12:57 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 33 min |
| Aug 26, 12:58 PM MDT | Flash Flood Warning | SLC | Carbon | 3 hr |
| Aug 26, 1:28 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 32 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.